Alert archive / West Virginia / Frost Advisories in 2009
Frost Advisory 2, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at Apr 11, 2009, 2:32 PM EDT for 8 counties in West Virginia; 4 counties in Kentucky; Lawrence County, Ohio. It took effect at Apr 12, 2009, 4:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2009, 2:32 PM EDT (18:32 UTC)
- In effect from
- Apr 12, 2009, 4:00 AM EDT
- Expired
- Apr 12, 2009, 10:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Charleston, WV
Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Lawrence County, OH, Boone County, WV, Cabell County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV, Mingo County, WV, Putnam County, WV, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 51 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -130 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRLX 111832 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 232 PM EDT SAT APR 11 2009 KYZ101>103-105-OHZ087-WVZ005-006-111945- /O.CAN.KRLX.FZ.A.0002.090412T0600Z-090412T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...IRONTON...SOUTH POINT...KENOVA... CEREDO...WAYNE...HUNTINGTON 232 PM EDT SAT APR 11 2009 ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE FREEZE WATCH. TEMPERATURES ARE EXPECTED TO REMAIN JUST ABOVE FREEZING. SOME PATCHY FROST CAN NOT BE RULED OUT IN PROTECTED VALLEYS...BUT IS NOT EXPECTED AT EXPOSED LOCATIONS. $$ OHZ066-067-075-076-083>086-WVZ007>011-016>019-120245- /O.UPG.KRLX.FZ.A.0002.090412T0600Z-090412T1300Z/ /O.NEW.KRLX.FZ.W.0004.090412T0600Z-090412T1400Z/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO 232 PM EDT SAT APR 11 2009 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A HIGH PRESSURE SYSTEM WILL PROVIDE CLEAR SKIES OVERNIGHT...ALLOWING FOR TEMPERATURES TO DROP INTO THE UPPER 20S AND LOWER 30S LATE TONIGHT AND EARLY EASTER MORNING. && $$ WVZ013>015-024>026-120245- /O.UPG.KRLX.FZ.A.0002.090412T0600Z-090412T1300Z/ /O.NEW.KRLX.FR.Y.0002.090412T0800Z-090412T1400Z/ LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- INCLUDING THE CITIES OF...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON 232 PM EDT SAT APR 11 2009 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 10 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM EDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A HIGH PRESSURE SYSTEM WILL PROVIDE CLEAR SKIES OVERNIGHT...ALLOWING FOR TEMPERATURES TO DROP INTO THE LOW TO MID 30S LATE TONIGHT AND EARLY EASTER MORNING. AS WINDS BECOME CALM TOWARD MORNING...FROST WILL FORM AT MANY LOCATIONS. && $$
4 follow-up statements
000 WWUS71 KRLX 111929 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 329 PM EDT SAT APR 11 2009 OHZ066-067-075-076-083>086-WVZ007>011-016>019-120330- /O.CON.KRLX.FZ.W.0004.090412T0600Z-090412T1400Z/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO 329 PM EDT SAT APR 11 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY. A HIGH PRESSURE SYSTEM WILL PROVIDE CLEAR SKIES OVERNIGHT... ALLOWING FOR TEMPERATURES TO DROP INTO THE UPPER 20S AND LOWER 30S LATE TONIGHT AND EARLY EASTER MORNING. && $$ KYZ101>103-105-OHZ087-WVZ005-006-120330- /O.EXA.KRLX.FR.Y.0002.090412T0800Z-090412T1400Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...IRONTON...SOUTH POINT...KENOVA... CEREDO...WAYNE...HUNTINGTON 329 PM EDT SAT APR 11 2009 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 10 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM EDT SUNDAY. A HIGH PRESSURE SYSTEM WILL PROVIDE CLEAR SKIES OVERNIGHT... ALLOWING FOR TEMPERATURES TO DROP INTO THE LOW TO MID 30S LATE TONIGHT AND EARLY EASTER MORNING. AS WINDS BECOME CALM TOWARD MORNING...FROST WILL FORM AT MANY LOCATIONS...ESPECIALLY IN SHELTERED VALLEYS. && $$ WVZ013>015-024>026-120330- /O.CON.KRLX.FR.Y.0002.090412T0800Z-090412T1400Z/ LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- INCLUDING THE CITIES OF...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON 329 PM EDT SAT APR 11 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT SUNDAY. A HIGH PRESSURE SYSTEM WILL PROVIDE CLEAR SKIES OVERNIGHT... ALLOWING FOR TEMPERATURES TO DROP INTO THE LOW TO MID 30S LATE TONIGHT AND EARLY EASTER MORNING. AS WINDS BECOME CALM TOWARD MORNING...FROST WILL FORM AT MANY LOCATIONS. && $$
000 WWUS71 KRLX 120241 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1041 PM EDT SAT APR 11 2009 OHZ066-067-075-076-083>086-WVZ007>011-016>019-121045- /O.CON.KRLX.FZ.W.0004.090412T0600Z-090412T1400Z/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO 1041 PM EDT SAT APR 11 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY. A HIGH PRESSURE SYSTEM WILL PROVIDE CLEAR SKIES OVERNIGHT... ALLOWING FOR TEMPERATURES TO DROP INTO THE UPPER 20S AND LOWER 30S LATE TONIGHT AND EARLY EASTER MORNING. && $$ KYZ101>103-105-OHZ087-WVZ005-006-013>015-024>026-121045- /O.CON.KRLX.FR.Y.0002.090412T0800Z-090412T1400Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-LINCOLN- PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...IRONTON...SOUTH POINT...KENOVA... CEREDO...WAYNE...HUNTINGTON...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON 1041 PM EDT SAT APR 11 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT SUNDAY. A HIGH PRESSURE SYSTEM WILL PROVIDE CLEAR SKIES OVERNIGHT... ALLOWING FOR TEMPERATURES TO DROP INTO THE LOW TO MID 30S LATE TONIGHT AND EARLY EASTER MORNING. AS WINDS BECOME CALM TOWARD MORNING...FROST WILL FORM AT MANY LOCATIONS. && $$
000 WWUS71 KRLX 120739 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 339 AM EDT SUN APR 12 2009 KYZ101>103-105-OHZ087-WVZ005-006-013>015-024>026-120845- /O.CAN.KRLX.FR.Y.0002.090412T0800Z-090412T1400Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-LINCOLN- PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...IRONTON...SOUTH POINT...KENOVA... CEREDO...WAYNE...HUNTINGTON...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON 339 AM EDT SUN APR 12 2009 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE FROST ADVISORY. SOME SCATTERED LIGHT FROST IS STILL POSSIBLE AT DAWN THIS MORNING...BUT A WIDESPREAD KILLING FROST IN NOT EXPECTED. $$ OHZ066-067-075-076-084-085-WVZ008>011-016>019-121545- /O.NEW.KRLX.FZ.A.0003.090413T0700Z-090413T1300Z/ /O.EXT.KRLX.FZ.W.0004.000000T0000Z-090412T1300Z/ PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-JACKSON WV-WOOD- PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...MCARTHUR...HAMDEN...POMEROY...RAVENSWOOD...RIPLEY... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO 339 AM EDT SUN APR 12 2009 ...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THE FREEZE WARNING IS NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING. TEMPERATURES IN THE UPPER 20S AND LOWER 30S SHOULD BE COMMON FOR SUNRISE ON THIS EASTER SUNDAY. THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ALSO ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FOR EARLY MONDAY MORNING. TEMPERATURES MAY DROP DOWN TO FREEZING AGAIN TONIGHT. IF THESE FREEZING TEMPERATURES BECOME MORE LIKELY FOR EARLY MONDAY MORNING...THE FREEZE WATCH WOULD BE UPGRADED TO ANOTHER FREEZE WARNING. SENSITIVE SPRING VEGETATION MAY BE DAMAGED WITH TEMPERATURES BELOW FREEZING. && $$ OHZ083-086-WVZ007-121300- /O.EXT.KRLX.FZ.W.0004.000000T0000Z-090412T1300Z/ JACKSON OH-GALLIA-MASON- INCLUDING THE CITIES OF...JACKSON...WELLSTON...OAK HILL... GALLIPOLIS...POINT PLEASANT...NEW HAVEN 339 AM EDT SUN APR 12 2009 ...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING... THE FREEZE WARNING IS NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING. DAWN TEMPERATURES IN THE UPPER 20S TO LOWER 20S SHOULD BE WIDESPREAD FOR DAWN ON THIS EASTER SUNDAY. SENSITIVE SPRING VEGETATION MAY BE DAMAGED WITH TEMPERATURES BELOW FREEZING. && $$
000 WWUS71 KRLX 120746 CCA NPWRLX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON WV 345 AM EDT SUN APR 12 2009 KYZ101>103-105-OHZ087-WVZ005-006-013>015-024>026-120845- /O.COR.KRLX.FR.Y.0002.090412T0800Z-090412T1400Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-LINCOLN- PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...IRONTON...SOUTH POINT...KENOVA... CEREDO...WAYNE...HUNTINGTON...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON 345 AM EDT SUN APR 12 2009 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE FROST ADVISORY. SOME SCATTERED LIGHT FROST IS STILL POSSIBLE AT DAWN THIS MORNING...BUT A WIDESPREAD KILLING FROST IS NOT EXPECTED. $$ OHZ066-067-075-076-084-085-WVZ008>011-016>019-121600- /O.COR.KRLX.FZ.A.0003.090413T0700Z-090413T1300Z/ /O.COR.KRLX.FZ.W.0004.000000T0000Z-090412T1300Z/ PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-JACKSON WV-WOOD- PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...MCARTHUR...HAMDEN...POMEROY...RAVENSWOOD...RIPLEY... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO 345 AM EDT SUN APR 12 2009 ...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THE FREEZE WARNING IS NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING. TEMPERATURES IN THE UPPER 20S AND LOWER 30S SHOULD BE COMMON FOR SUNRISE ON THIS EASTER SUNDAY. THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ALSO ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FOR EARLY MONDAY MORNING. TEMPERATURES MAY DROP DOWN TO FREEZING AGAIN TONIGHT. IF THESE FREEZING TEMPERATURES BECOME MORE LIKELY FOR EARLY MONDAY MORNING...THE FREEZE WATCH WOULD BE UPGRADED TO ANOTHER FREEZE WARNING. SENSITIVE NEW SPRING VEGETATION MAY BE DAMAGED WITH TEMPERATURES BELOW FREEZING. && $$ OHZ083-086-WVZ007-121300- /O.COR.KRLX.FZ.W.0004.000000T0000Z-090412T1300Z/ JACKSON OH-GALLIA-MASON- INCLUDING THE CITIES OF...JACKSON...WELLSTON...OAK HILL... GALLIPOLIS...POINT PLEASANT...NEW HAVEN 345 AM EDT SUN APR 12 2009 ...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING... THE FREEZE WARNING IS NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING. DAWN TEMPERATURES IN THE UPPER 20S TO LOWER 20S SHOULD BE WIDESPREAD FOR DAWN ON THIS EASTER SUNDAY. SENSITIVE NEW SPRING VEGETATION MAY BE DAMAGED WITH TEMPERATURES BELOW FREEZING. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Apr 11, 1:31 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 11, 1:31 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
131 PM EDT SAT APR 11 2009
.SYNOPSIS...
HIGH PRESSURE THROUGH SUNDAY. NEXT SLOW-MOVING LOW PRESSURE SYSTEM
AFFECTS US DURING THE FIRST HALF OF THE WORK WEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
A HIGH PRESSURE SYSTEM WILL CLEAR OUT THE REMAINING
CLOUDS...PROVIDING CLEAR AND DRY WEATHER TONIGHT. MAV MOS TRIES TO
FORM A STRATUS DECK AT ELKINS LATE TONIGHT...THUS KEEPING
TEMPERATURES UP. WITH VERY DRY AIR MOVING IN...WILL LEAN TOWARD THE
MUCH COLDER MET MOS FOR THE NORTHERN MOUNTAINS TONIGHT. WILL GO WITH
A FREEZE WARNING IN NORTHERN COUNTIES WHERE THE PROGRAM IS IN
EFFECT. TO THE SOUTH OF THIS REGION...FEEL WINDS WILL NOT DECOUPLE
AROUND HTS AND WESTWARD...SO WILL ONLY MENTION PATCHY FROST IN
DEEPER VALLEYS. CLOSER TO THE MOUNTAINS...WINDS SHOULD LAY DOWN
ENOUGH FOR SIGNIFICANT AREAS OF FROST. HIGH PRESSURE CONTINUES ON
SUNDAY...ALTHOUGH SOME CIRRUS WILL BEGIN MOVING IN SUNDAY AFTERNOON.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
QUITE PLEASANT FOR EASTER SUNDAY WITH HIGH PRESSURE AND A DRY
AIRMASS ALLOWING ABUNDANT SUNSHINE. WITH THE COLUMN SO DRY...AND
THE AIRMASS ABLE TO MODERATE IN PLACE A BIT...LEANED TOWARDS THE
WARMER MAV NUMBERS FOR HIGH TEMPERATURES.
H500 RIDGE AXIS ARRIVES AROUND 12Z MONDAY...BUT SKIES WILL BE SLOWLY
CLOUDING UP SUNDAY NIGHT AS MID/HIGH CLOUDS SPILL OVER THE AXIS.
NAM IS STILL SLOWER IN THIS REGARD THAN GFS/GEM/ECMWF. DID NOT GO
QUITE AS FAST AS THE LATTER MODELS CONSIDERING THE DRY COLUMN IN
PLACE...AND ELECTED TO CONTINUE TO HOLD OFF ON PRECIP UNTIL AFTER
12Z MONDAY. LEANED MORE TOWARDS THE WARMER MAV TO THE SOUTH...AND
CLOSER TO THE MET TO THE NORTH.
MOISTURE INCREASE CONTINUES ON MONDAY. ALTHOUGH H850 MOISTURE FLOW
IS NOT IDEAL AT FIRST...DECENT SHOT OF ISENTROPIC LIFT ARRIVES
DURING THE DAY WHICH SHOULD ALLOW SHOWERS TO DEVELOP FROM SOUTHWEST
TO NORTHEAST. NORTHWARD PROGRESS COULD BE HINDERED SOMEWHAT BY
SOUTHEAST FLOW AHEAD OF WARM FRONT...AND KEPT LIKELY POPS ACROSS
SOUTHWEST HALF OF CWA FOR MONDAY. INSTABILITY LOOKS MINIMAL AND
KEPT THUNDER OUT FOR NOW. MET/MAV BLEND LOOKS GOOD FOR HIGH TEMPS.
UPPER LEVEL LOW WILL TRUDGE SLOWLY EASTWARD THEREAFTER...LIKELY NOT
CROSSING UNTIL AROUND OR AFTER 12Z WEDNESDAY. TOUGH AT THIS DISTANCE
TO TIME INDIVIDUAL RIPPLES IN THE FLOW...SO HAVE MAINTAINED LIKELY
POPS INTO TUESDAY FOR NOW...WITH A SLOW DECREASE IN SHRA COVERAGE
FOR TUESDAY NIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
WEAK HIGH PRESSURE SLIDES IN BEHIND THE FRONT...WITH THE NEXT SYSTEM
SLATED FOR THE WEEKEND. WILL CONTINUE WITH THE TREND OF MODEST COOL
AND WARM SWINGS IN TERMS OF TEMPERATURES WITH THE LACK OF ANY
SIGNIFICANT ADVECTION EITHER WAY.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
CLOUDS WILL GRADUALLY ERODE THIS AFTERNOON...WITH ALL LOCATIONS
EXPECTED TO BE VFR BY SUNSET. AM A BIT CONCERNED ABOUT POSSIBLE FOG
TONIGHT AT EKN AND DEEPER MOUNTAIN VALLEYS. MOS GUIDANCE IS NOT
REALLY INDICATING THIS...AND SINCE THERE IS A BIT OF MIXING...WILL
LEAVE OUT FOR NOW. WOULD NOT BE SURPRISED TO SEE SOME FOG FORM
HOWEVER. VFR CONDITIONS CAN BE EXPECTED EVERYWHERE ON SUNDAY.
AVIATION OUTLOOK /BEYOND 00Z SATURDAY/...
IFR POSSIBLE IN SHOWERS ON TUESDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WARNING FROM 2 AM TO 10 AM EDT SUNDAY FOR WVZ007>011-
016>019.
FROST ADVISORY FROM 4 AM TO 10 AM EDT SUNDAY FOR WVZ013>015-
024>026.
OH...FREEZE WARNING FROM 2 AM TO 10 AM EDT SUNDAY FOR OHZ066-067-
075-076-083>086.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...CL/RPY
NEAR TERM...RPY
SHORT TERM...CL
LONG TERM...26
AVIATION...RPYHazardous weather outlook, Apr 11, 4:38 AM EDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 438 AM EDT SAT APR 11 2009 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>019-024>026- 120845- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-MINGO-LOGAN-BOONE- 438 AM EDT SAT APR 11 2009 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ020-027>040-046-047-120845- DICKENSON-BUCHANAN-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 438 AM EDT SAT APR 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:26 AM EDT | Freeze Watch | RLX | Boone, Cabell, Calhoun, Jackson, Kanawha, Lincoln and 11 more | 10 hr |
| Apr 11, 2:32 PM EDT | Freeze Warning | RLX | Calhoun, Jackson, Mason, Pleasants, Ritchie, Roane and 3 more | 18 hr |
Nearby
Frost Advisories in West Virginia, 2009Frost Advisories in Kentucky, 2009Frost Advisories in Ohio, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.